Alert archive / Pennsylvania / Wind Advisories in 2022
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 7, 2022, 4:15 AM EST for 30 counties in Pennsylvania. It took effect at Mar 7, 2022, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 4:15 AM EST (09:15 UTC)
- In effect from
- Mar 7, 2022, 1:00 PM EST
- Expired
- Mar 8, 2022, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS State College, PA
All 30 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 58 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS71 KCTP 070915 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 415 AM EST Mon Mar 7 2022 PAZ017>019-024>028-033>036-050-056>059-063>066-072115- /O.NEW.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/ Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 415 AM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...From 1 PM this afternoon to 1 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, causing isolated power outages. * ADDITIONAL DETAILS...A line of showers and thunderstorms will push through the region during the afternoon and early evening, accompanied by locally strong wind gusts. Strong wind gusts will then become more widespread behind the line of showers later this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
3 follow-up statements
177 WWUS71 KCTP 071712 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1212 PM EST Mon Mar 7 2022 PAZ017>019-024>028-033>036-050-056>059-063>066-080515- /O.CON.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/ Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1212 PM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, causing isolated power outages. * ADDITIONAL DETAILS...A line of showers and thunderstorms will push through the region during the afternoon and early evening, accompanied by locally strong wind gusts. Strong wind gusts will then become more widespread behind the line of showers later this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
495 WWUS71 KCTP 071713 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1213 PM EST Mon Mar 7 2022 PAZ017>019-024>028-033>036-050-056>059-063>066-080600- /O.CON.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/ Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1213 PM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, causing isolated power outages. * ADDITIONAL DETAILS...A line of showers and thunderstorms will push through the region during the afternoon and early evening, accompanied by locally strong wind gusts. Strong wind gusts will then become more widespread behind the line of showers later this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
369 WWUS71 KCTP 071759 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1259 PM EST Mon Mar 7 2022 PAZ006-011-012-037-041-042-045-046-049-051>053-080600- /O.EXA.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/ Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Montour-Northumberland- Columbia- Including the cities of Coudersport, Emporium, Renovo, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Danville, Sunbury, Shamokin, Bloomsburg, and Berwick 1259 PM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, causing isolated power outages. * ADDITIONAL DETAILS...A line of showers and thunderstorms will push through the region during the afternoon and early evening, accompanied by locally strong wind gusts. Strong wind gusts will then become more widespread behind the line of showers and last through around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ017>019-024>028-033>036-050-056>059-063>066-080600- /O.CON.KCTP.WI.Y.0006.220307T1800Z-220308T0600Z/ Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Snyder-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Selinsgrove, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1259 PM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central Pennsylvania. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down, causing isolated power outages. * ADDITIONAL DETAILS...A line of showers and thunderstorms will push through the region during the afternoon and early evening, accompanied by locally strong wind gusts. Strong wind gusts will then become more widespread behind the line of showers and last through around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:06 AM EST, 9 minutes earlier.
Area forecast discussion, Mar 7, 4:06 AM EST, 9 minutes before
Area Forecast Discussion National Weather Service State College PA 406 AM EST Mon Mar 7 2022 .SYNOPSIS... Low pressure over the Ohio Valley will track across northwest Pennsylvania this afternoon, with the trailing cold front passing through the central and eastern part of the state late today. Gusty showers and a few thunderstorms are likely to accompany the front before a cold front drops us back nearer to normal temperatures. Generally west to east flow aloft keeps the pattern active with additional chances for precipitation Wednesday and Friday into Saturday. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... Regional radar mosaic at 08Z shows rain spreading into western Pa in advance of low pressure lifting into the Ohio Valley. Latest HRRR suggests the rain will spread into the northern mountains by dawn, as low level southerly jet overruns a warm front north of I-80. Locations south of the warm front should remain mostly dry through dawn, with temps remaining in the mid to upper 50s. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 AM TUESDAY/... Surface low is progged to track across northwest Pa this afternoon. Isentropic lift ahead of advancing warm front should support a steady rain this morning over the northern tier counties, then a period of showers is likely to accompany the trailing cold front, as it presses southeast during the afternoon and early evening hours. Strong mid level forcing, combined with some limited cape, should support a developing line of showers and tsra along the front during the afternoon across central and southern Pa. Latest convection-allowing models indicate fropa timing will range from 19Z-20Z over the Laurel Highlands to 23Z-00Z over the southeast corner of the forecast area. Localized damaging wind gusts will be the main threat due to a core of strong winds aloft. Behind the front, focus will shift to non-convective high winds this evening, as dry slot and associated subsidence works into the region. Latest Bufkit soundings indicate gusts to around 40kts are likely over much of the forecast area, this evening. Upon coordination with BUF and BGM, have opted to hold off on an advisory over northern Pa and focus for now over the southern counties, which appear more directly under dry slot. Latest ensemble mean qpf today ranges from around 1 inch over the northern tier counties, where a period of moderate rain is expected this morning in region of fgen forcing ahead of the low. This should not be enough to cause any flooding problems, even if there is a little snow left in the shadows. Central and southern Pa will experience another unseasonably warm day south of the warm front. This is especially so across the Lower Susq Valley, where some filtered sunshine is likely to push readings well into the 70s. A brief period of scattered, post-frontal lake effect snow showers is expected tonight over the Allegheny Plateau. However, 850mb temps appear only marginally cold enough to support lake effect and low inversion heights/partially frozen lakes should limit any very light accums to the snowbelt of northwest Warren County or the highest ridgetops of the Laurel Highlands. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Up and down temperatures this week, with nothing close to as warm as today. Surface high will build into the state Tuesday, bringing mostly sunny and seasonable conditions with light winds. Quick hitting southern stream disturbance could bring a mixture of light rain and snow Wednesday morning, especially for areas near and south of I-80. Milder air filters in by Thursday with a high chance of dry weather, as the next weather system looks to arrive on Friday. Precip type is likely rain, but still enough uncertainty this far out. Temperatures will be at or even below average at the end of the week and into the weekend. && .AVIATION /09Z MONDAY THROUGH FRIDAY/... A low pressure system will move NE through the Ohio River Valley overnight and through the day Monday bringing periods of rain. Drops to MVFR and potentially IFR cigs and vis possible in heavier rain showers this morning through the afternoon. Winds will increase as the pressure gradient tightens, and gusts up to 30-35kts will be possible this afternoon. Isolated thunder cannot be ruled out, but the potential is too low now to mention in TAFs. LLWS is likely at northern and western sites as a strong SW LLJ sets up this morning. This evening the rain will push to the SE and gust NW winds are expected behind the frontal system. BFD and JST may see a snow shower or two, but restrictions seem unlikely. Expect a NW flow pattern Monday night into Tuesday with possible restrictions in cigs at BFD and maybe JST, with VFR elsewhere. Outlook... Tue...MVFR cigs NW. VFR elsewhere. Wed...Chance of -SHRA/-SHSN. Thu...Chance of AM -SHRA/SHSN. Fri...Restrictions possible in -RA. && .CLIMATE... The high temperature of 75 degrees at Williamsport this afternoon set a new record high. The old record was 68 degrees set back in 1946. The high temperature of 74 degrees at Harrisburg this afternoon set a new record high. The old record was 72 degrees set back in 1946. The high temperature of 68 degrees at Bradford this afternoon set a new record high. The old record was 64 degrees set back in 1961. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Dangelo LONG TERM...Ross/Gartner AVIATION...Wagner CLIMATE...
Hazardous weather outlook, Mar 6, 7:35 PM EST, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service State College PA 735 PM EST Sun Mar 6 2022 PAZ004>006-010>012-017>019-026>028-036-037-041-042-045-046-049>053- 056>059-063>066-070930- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Franklin- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 735 PM EST Sun Mar 6 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024-025-033>035-070930- Cambria-Blair-Somerset-Bedford-Fulton- 735 PM EST Sun Mar 6 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms Monday afternoon could produce isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:51 PM EST | Special Weather Statement | CTP | Potter | 24 min |
| Mar 7, 4:01 PM EST | Special Weather Statement | CTP | Elk, McKean | 44 min |
| Mar 7, 4:49 PM EST | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter | 41 min |
| Mar 7, 4:52 PM EST | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 38 min |
| Mar 7, 5:22 PM EST | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Lycoming, Potter and 1 more | 38 min |
| Mar 7, 5:27 PM EST | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 48 min |
| Mar 7, 5:59 PM EST | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Northumberland, Snyder, Sullivan and 2 more | 46 min |
| Mar 7, 6:10 PM EST | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin, Perry, Snyder | 50 min |
| Mar 7, 6:26 PM EST | Severe Thunderstorm Warning | CTP | Adams, Bedford, Cumberland, Franklin, Fulton, Huntingdon and 1 more | 34 min |
| Mar 7, 6:44 PM EST | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 1 more | 61 min |
Nearby
Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.